Medication-Induced Disorders / Side Effects
- Antidepressant discontinuation syndrome
- Set of symptoms that can occur after abrupt cessation (or marked reduction in dose) of an antidepressant taken continuously for at least 1 month
- Neuroleptic-induced Parkinsonism and other medication-induced Parkinsonism
- Parkinsonian symptoms of mask-like facies, resting tremor, cogwheel rigidity, shuffling gait, and psychomotor retardation (bradykinesia) caused by antipsychotic or other medications
- Neuroleptic malignant syndrome
- Life-threatening emergency associated with the use of neuroleptic agents and characterized by a distinctive clinical syndrome of mental status change, rigidity, fever, and autonomic instability
- Medication-induced acute dystonia
- Involuntary contractions of major muscle groups, characterized by symptoms such as torticollis, retrocollis, oculogyric crisis, and opisthotonos
- Medication-induced acute akathisia
- Motor restlessness with a compelling urge to move and an inability to sit still
- Tardive dyskinesia
- Hyperkinetic movement disorder that appears with a delayed onset after prolonged use of dopamine receptor blocking agents (e.g., neuroleptics)
- Tardive dystonia and tardive akathisia
- Delayed onset of involuntary contractions of muscle groups (tardive dystonia) or motor restlessness (tardive akathisia)
- Medication-induced postural tremor
- Tremor that occurs when one tries to hold a body part still, against the force of gravity
- Other medication-induced movement disorder
- Medication-induced movement disorders not described above
There's more to see -- the rest of this topic is available only to subscribers.
Last updated: May 2, 2017
Ohm, Colleen, and Thomas W Sedlak. "Medication-Induced Disorders / Side Effects." Johns Hopkins Psychiatry Guide, 2017. Johns Hopkins Guides, www.hopkinsguides.com/hopkins/view/Johns_Hopkins_Psychiatry_Guide/787120/all/Medication_Induced_Disorders___Side_Effects.
Ohm C, Sedlak TW. Medication-Induced Disorders / Side Effects. Johns Hopkins Psychiatry Guide. 2017. https://www.hopkinsguides.com/hopkins/view/Johns_Hopkins_Psychiatry_Guide/787120/all/Medication_Induced_Disorders___Side_Effects. Accessed June 3, 2023.
Ohm, C., & Sedlak, T. W. (2017). Medication-Induced Disorders / Side Effects. In Johns Hopkins Psychiatry Guide https://www.hopkinsguides.com/hopkins/view/Johns_Hopkins_Psychiatry_Guide/787120/all/Medication_Induced_Disorders___Side_Effects
Ohm C, Sedlak TW. Medication-Induced Disorders / Side Effects [Internet]. In: Johns Hopkins Psychiatry Guide. ; 2017. [cited 2023 June 03]. Available from: https://www.hopkinsguides.com/hopkins/view/Johns_Hopkins_Psychiatry_Guide/787120/all/Medication_Induced_Disorders___Side_Effects.
* Article titles in AMA citation format should be in sentence-case
TY - ELEC T1 - Medication-Induced Disorders / Side Effects ID - 787120 A1 - Ohm,Colleen,PA-C AU - Sedlak,Thomas,M.D., Ph.D. Y1 - 2017/05/02/ BT - Johns Hopkins Psychiatry Guide UR - https://www.hopkinsguides.com/hopkins/view/Johns_Hopkins_Psychiatry_Guide/787120/all/Medication_Induced_Disorders___Side_Effects DB - Johns Hopkins Guides DP - Unbound Medicine ER -